Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Charleston, SC

March 31, 2013Allendale County, South Carolina; Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this special weather statement at Mar 31, 2013, 7:31 PM EDT for Allendale County, South Carolina; Jenkins County, Screven County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2013, 7:31 PM EDT (23:31 UTC)
Expired
Mar 31, 2013, 8:15 PM EDT
In force
44 min
Issued by
NWS Charleston, SC

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS82 KCHS 312331
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT SUN MAR 31 2013

GAZ087-088-100-SCZ040-010015-
ALLENDALE-BULLOCH-JENKINS-SCREVEN-
731 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND ALLENDALE COUNTIES THROUGH 815 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM APPLETON TO
HERNDON...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...BUTTS...EMMALANE...HERNDON...HILLTONIA...
MILLEN...MILLHAVEN...ROCKY FORD...SCARBORO...SYLVANIA...WOODCLIFF...
ALLENDALE...APPLETON...BARTON...SEIGLING AND SYCAMORE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8180 3292 8176 3301 8162 3310 8117
      3306 8113 3282 8139 3263 8187 3270 8210
      3282 8215
TIME...MOT...LOC 2331Z 246DEG 32KT 3298 8140 3282 8211

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Mar 31, 7:31 PM EDT, 0 minutes earlier.

Area forecast discussion, Mar 31, 7:31 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT SUN MAR 31 2013

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH TONIGHT. A COLD FRONT
WILL MOVE ACROSS THE AREA LATE MONDAY AFTERNOON INTO MONDAY
EVENING...FOLLOWED BY HIGH PRESSURE BUILDING FROM THE NORTH THROUGH
THE MIDDLE OF THE WEEK. A LOW PRESSURE SYSTEM WILL THEN PASS ALONG
THE SOUTHEAST COAST LATE IN THE WEEK INTO EARLY NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION HAS BECOME SCATTERED TO NUMEROUS IN COVERAGE EARLY THIS
EVENING...MAINLY ACROSS INLAND PORTIONS OF THE FORECAST
AREA. RADAR INDICATES ADDITIONAL CONVECTION UPSTREAM AHEAD OF AN
APPROACHING SHORT WAVE...AND THIS ACTIVITY SHOULD MOVE INTO THE
AREA THROUGH MID-EVENING...AGAIN AFFECTING MAINLY INLAND AREAS.
THE CONVECTION SHOULD THEN BEGIN TO DISSIPATE LATER THIS EVENING
AS THE SHORT WAVE SHIFTS NORTHEAST OF THE AREA. DURING THE
OVERNIGHT WE MAY SEE A FEW HOURS WITH MINIMAL PRECIPITATION UNTIL
A COLD FRONT DROPS SOUTHEAST LATE TONIGHT. WE ARE SHOWING POPS
RAMPING BACK UP AFTER MIDNIGHT WITH SOME LIKELY POPS BY DAYBREAK
MONDAY.

WE MAINTAINED ISOLATED SEVERE TSTMS IN THE HAZARDOUS WEATHER
OUTLOOK ALTHOUGH THE CHANCES MAY BE DWINDLING A BIT GIVEN THE
DEWPOINTS ONLY IN THE LOWER TO MID 50S. THE LOW WET BULB ZERO
VALUES COULD SUPPORT SOME MARGINAL SEVERE HAIL IN A STRONGER STORM
AND THE DRY AIR OFF THE DECK COULD ENHANCE DOWNDRAFT ACCELERATION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...A COLD FRONT WILL BE SITUATED ACROSS THE SOUTH CAROLINA
MIDLANDS AND EAST-CENTRAL GEORGIA TO START THE DAY...WITH AN AXIS OF
DEEP MOISTURE IN PLACE OVER THE AREA AHEAD OF THE FRONT WHERE
PRECIPITABLE WATER VALUES WILL PEAK AROUND 1.3 TO 1.4 INCHES. THE
DEEP MOISTURE COMBINED WITH FORCING FROM THE RIGHT ENTRANCE REGION
OF A WEAKENING H25 JET WILL SUPPORT NUMEROUS SHOWERS ACROSS THE AREA
IN THE MORNING. THE SHOWERS WILL THEN BEGIN TO TAPER OFF FROM THE
WEST DURING THE AFTERNOON AS THE FRONT SHIFTS ACROSS THE AREA AND
OFFSHORE BY LATE IN THE DAY. SOME THUNDERSTORMS ARE POSSIBLE...A FEW
OF WHICH COULD BE STRONG/SEVERE AT TIMES WITH SURFACE BASED CAPE
VALUES OF  800-1000 J/KG AND...LI VALUES OF -3C TO -5C AND MID LEVEL
LAPSE RATES OF 6-7 C/KM. WET BULB ZERO HEIGHTS POSSIBLY REACHING AS
LOW AS 8-9K FT WILL SUPPORT A HAIL THREAT...WITH DAMAGING WINDS ALSO
POSSIBLE. THE GREATEST POTENTIAL FOR ANY STRONG/SEVERE THUNDERSTORMS
APPEARS TO BE ACROSS SOUTHEAST GEORGIA...BUT GIVEN UNCERTAINTY IN
THE EXTENT OF DIURNAL HEATING THAT CAN TAKE PLACE DUE TO EXTENSIVE
CLOUD COVER AND PRECIPITATION...WILL KEEP MENTION OUT OF THE
HAZARDOUS WEATHER OUTLOOK FOR NOW. DESPITE THE EXTENSIVE CLOUD COVER
INITIALLY...A GOOD SOUTHWEST FLOW AND WEAK COMPRESSIONAL HEATING
AHEAD OF THE FRONT FOLLOWED BY A WARM WESTERLY FLOW IN ITS WAKE
SHOULD ALLOW TEMPERATURES TO REACH HIGHS IN THE MID 70S ACROSS THE
AREA AWAY FROM THE COOLER IMMEDIATE COAST.

MONDAY NIGHT...A SECONDARY COLD FRONT WILL SWING THROUGH THE AREA
DURING THE EVENING...WITH A DEVELOPING NORTHWEST/NORTH FLOW
ADVECTING A DRIER AIRMASS INTO THE REGION. ANY LINGERING ISOLATED
SHOWERS EARLY IN THE EVENING WILL QUICKLY COME TO AN END...WITH
MOSTLY CLEAR TO PARTLY CLOUDY SKIES EXPECTED THROUGH THE REMAINDER
OF THE NIGHT. LOW TEMPERATURES WILL BE IN THE UPPER 40S TO LOWER
50S.

TUESDAY AND TUESDAY NIGHT...A WEAK BUBBLE HIGH WILL SETTLE OVER THE
CAROLINAS WITH A NEARLY ZONAL FLOW IN PLACE ALOFT. RAIN-FREE
CONDITIONS AND PARTLY CLOUDY SKIES ARE EXPECTED. A WEAK DOWNSLOPE
FLOW ALOFT SHOULD HELP TEMPERATURES REACHES HIGH ON TUESDAY IN THE
LOWER TO MID 70S ACROSS MUCH OF THE AREA AWAY FROM THE IMMEDIATE
COAST...WITH SOME UPPER 70S EVEN POSSIBLE SOUTH OF THE I-16
CORRIDOR. LOWS TUESDAY NIGHT WILL BE IN THE UPPER 40S TO LOWER 50S
ONCE AGAIN.

WEDNESDAY...IT APPEARS THAT A WEAK BACKDOOR COLD FRONT DROPS THROUGH
THE AREA IN RESPONSE TO A STRONGER WEDGE OF HIGH PRESSURE BUILDING
FROM THE NORTH. THERE IS SOME MODEL DISAGREEMENT WITH RESPECT TO THE
EXTENT OF MOISTURE ACCOMPANYING THE BUILDING WEDGE...WITH THE NAM
MUCH MORE AGGRESSIVE THAN THE OTHER MODELS. WHILE THE CONSENSUS IS
FOR NOT MUCH IN THE WAY OF RAINFALL STILL FEEL THAN AN ISOLATED
SHOWER CANNOT BE RULED OUT AND THE FORECAST INDICATES A SLIGHT
CHANCE OF RAIN AS A RESULT. THE TEMPERATURE FORECAST IS ALSO TRICKY
AND THERE WILL LIKELY BE A LARGE GRADIENT ACROSS THE AREA...BUT FEEL
THE SAFEST BET IS TO FORECAST HIGHS RANGING FROM THE LOWER AND MID
60S IN SOUTHEAST SOUTH CAROLINA TO THE UPPER 60S AND LOWER 70S IN
SOUTHEAST GEORGIA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAY NIGHT THROUGH FRIDAY...WE WILL SEE A TRANSITION TO A MUCH
WETTER PATTERN AS A SFC LOW DEEPENS OVER THE NORTHERN GULF WHILE AN
H5 SHORTWAVE DIGS OVER THE DEEP SOUTH. PRECIP CHANCES WILL INCREASE
IN SOUTHEAST GEORGIA..THEN INTO SOUTHEAST SOUTH CAROLINA AS AN
EASTWARD EXTENDING WARM FRONT DEVELOPS WEDNESDAY NIGHT AND BECOMES
POSITIONED ALONG THE SOUTHEAST COAST THURSDAY. THE AMOUNT OF
RAINFALL ASSOCIATED WITH THIS SYSTEM WILL BE HIGHLY DEPENDENT ON THE
POSITION OF THE WARM FRONT AND THE TRACK OF THE SFC LOW FROM THE
NORTHERN GULF OF MEXICO TO THE SOUTHEAST COAST.

AT THIS TIME...HIGH PRESSURE LOOKS TO MAINTAIN SOME HOLD OVER THE
FORECAST AREA...THUS FORCING A MORE SOUTHERN TRACK OF THE SFC LOW
OVER NORTHERN FLORIDA AND THEN ALONG THE SOUTHEAST COAST. WITH THIS
TRACK IN MIND...HAVE INTRODUCED LIKELY POPS OVER SOUTHEAST GEORGIA
AND CHANCE POPS OVER SOUTHEAST SOUTH CAROLINA WEDNESDAY NIGHT...WITH
LIKELY POPS ACROSS THE AREA THURSDAY AND THURSDAY NIGHT BEFORE THE
SFC LOW RAPIDLY DEEPENS AND SHIFTS TO THE NORTHEAST FRIDAY. SHOULD A
MORE NORTHERN TRACK TAKE PLACE...A CHANCE OF THUNDERSTORMS WILL
LIKELY NEED TO BE INTRODUCED OVER THE AREA. OVERALL TEMPS SHOULD
REMAIN COOL ON THURSDAY WITH HIGH PRESSURE MAINTAINING A HOLD.
OVERALL TEMPS SHOULD RANGE BETWEEN THE UPPER 50S NORTH...TO LOW/MID
60S SOUTH. BY FRIDAY...TEMPS SHOULD MODIFY A FEW DEGREES WITH THE
WARM FRONT ALONG THE COAST. OVERNIGHT LOWS SHOULD REACH THE LOW/MID
40S WEDNESDAY NIGHT AND UPPER 40S TO LOWER 50S THURSDAY AND FRIDAY
NIGHT.

SATURDAY AND SUNDAY...A DRY AND WARMING TREND IS ANTICIPATED FOR THE
SECOND HALF OF THE WEEKEND AS MID LVL RIDGING GRADUALLY EXPANDS INTO
THE SOUTHEAST. WITH LITTLE CLOUD ANTICIPATED...OVERALL TEMPS SHOULD
REACH THE UPPER 60S TO LOWER 70S SATURDAY AND LOWER 70S OVER MOST
LOCATIONS ON SUNDAY.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT CHS IN THE
FIRST HOUR AT KCHS. MORE CONVECTION IS UPSTREAM...BUT SHOULD
REMAIN NORTH AND WEST OF KSAV FOR NOW. EXPECT CONDITIONS TO ONCE
AGAIN DETERIORATE AS ADDITIONAL CONVECTION APPROACHES THE
TERMINALS...MAINLY AFTER MIDNIGHT. AT THIS POINT...HAVE PREVAILING
MVFR CONDITIONS STARTING AROUND 08Z AND LINGERING AFTER
SUNRISE...BUT MUCH WILL DEPEND CONVECTION FORMATION.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS SHOULD BECOME VFR MONDAY
AFTERNOON AS SHOWERS PUSH OFFSHORE IN WAKE OF A PASSING COLD FRONT.
VFR CONDITIONS SHOULD THEN PREVAIL THROUGH WEDNESDAY. MVFR OR LOWER
CIGS/VSBYS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY MORNING DUE
TO RAIN/SHOWERS ASSOCIATED WITH A SFC LOW TRACKING OVER NORTHERN
FLORIDA AND THEN ALONG THE SOUTHEAST COAST.

&&

.MARINE...
WITH TEMPS 70+ AND 30 KT 925 MB WINDS WE HAVE SEEN SOME 25 KT
GUSTS IN THE CHARLESTON HARBOR AT TIMES. THOUGH THE SUSTAINED
WINDS WILL REMAIN CLOSER TO 15 KT THROUGH MID EVENING WE
MAINTAINED THE SMALL CRAFT ADVISORY UNTIL 8 PM DUE TO THE
CONTINUED HIGHER GUSTS. OVER THE COASTAL WATERS DESPITE A
CONSIDERABLE SOUTHWESTERLY LOW-LEVEL JET...THE COOLER WATER
TEMPERATURES ARE NOT LEADING TO VERY GOOD MIXING PROFILES EXCEPT
OVER THE GULF STREAM WHICH IS NOW BEYOND 40 NM FROM THE COAST.
ALTHOUGH IT IS MARGINAL WE MAINTAINED THE SMALL CRAFT ADVISORY FOR
THE OFFSHORE GA WATERS WHICH RUNS BEYOND TONIGHT. SEAS MAY TOUCH 6
FT OVER FAR OUTER PORTIONS AND WINDS MAY OCCASIONALLY GUST TO 25
KT.

MONDAY THROUGH FRIDAY...SOUTHWEST FLOW WILL PREVAIL AHEAD OF AN
APPROACHING COLD FRONT MONDAY...WITH A TIGHT SURFACE PRESSURE
GRADIENT SUPPORTING MARGINAL SMALL CRAFT ADVISORY CONDITIONS OVER
PORTIONS OF THE OUTER GEORGIA WATERS DURING THE MORNING. CONDITIONS
WILL IMPROVE FOLLOWING THE PASSAGE OF A COLD FRONT MONDAY EVENING AS
WINDS SHIFT OFFSHORE. BUILDING HIGH PRESSURE WILL ALLOW A NORTHEAST
SURGE TO DEVELOP LATE MONDAY NIGHT INTO TUESDAY...WITH WINDS PEAKING
AROUND 15-20 KT. WEAK HIGH PRESSURE OVER THE CAROLINAS WILL THEN
KEEP CONDITIONS RATHER BENIGN OVER THE WATERS THROUGH TUESDAY NIGHT.
A WEAK BACK DOOR COLD FRONT WILL DROP THROUGH AS STRONGER HIGH
PRESSURE BUILDS FROM THE NORTH ON WEDNESDAY...CAUSING WINDS/SEAS TO
BEGIN DETERIORATING LATE WEDNESDAY AND WEDNESDAY NIGHT. SMALL CRAFT
ADVISORY CONDITIONS ARE THEN LIKELY LATE WEEK AS CONDITIONS
DETERIORATE FURTHER DUE TO AN ENHANCED PRESSURE GRADIENT BETWEEN
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND LOW PRESSURE OVER THE
NORTHERN GULF ON THURSDAY FOLLOWED BY THE PASSAGE OF A COASTAL LOW
ALONG THE SOUTHEAST COAST THURSDAY NIGHT INTO FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...JRL/JAQ
SHORT TERM...JAQ
LONG TERM...DPB/JAQ
AVIATION...BDC
MARINE...JRL/JAQ
Hazardous weather outlook, Mar 31, 3:45 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN MAR 31 2013

AMZ330-350-352-354-374-SCZ043>045-049-050-052-011945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
345 PM EDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-011945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
345 PM EDT SUN MAR 31 2013

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...A WARM AND MOIST AIR MASS WILL SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING ACROSS SOUTHEAST
GEORGIA. A FEW STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL BEGIN TO
DIMINISH AFTER DARK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 31, 6:55 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT SUN MAR 31 2013

SCZ043>045-312330-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
655 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGTOWN TO
HARLEYVILLE...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROSS...DORCHESTER...
EADYTOWN...EASTERN LAKE MARION...GIVHANS FERRY STATE PARK...
HARLEYVILLE...INDIAN FIELD...JEDBURG...KNIGHTSVILLE...MONCKS
CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...
PINOPOLIS...REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SANGAREE...
SOUTHERN LAKE MOULTRIE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3321 7987 3307 7993 3301 8013 3302 8017
      3299 8017 3309 8076 3329 8060 3334 8051
      3329 8048 3326 8043 3327 8037 3328 8035
      3327 8030 3330 8026 3344 8023 3346 8015
      3350 8013 3351 8008
TIME...MOT...LOC 2255Z 270DEG 43KT 3309 8058 3321 8036
Special weather statement, Mar 31, 6:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SUN MAR 31 2013

SCZ043-044-048>050-312330-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
658 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 730 PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEMOURS PLANTATION...MOVING NORTHEAST AT
45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...ASHEPOO...COTTAGEVILLE...DELEMAR CROSSROADS...GIVHANS...
GREEN POND...HENDERSONVILLE...JACKSONBORO...KNIGHTSVILLE...MAGNOLIA
GARDENS...MIDDLETON PLACE...RITTER...ROUND O...SLANDS BRIDGE AND
WHITE HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3257 8066 3275 8079 3304 8043 3301 8013
      3300 8012 3287 8007
TIME...MOT...LOC 2258Z 238DEG 40KT 3269 8062
Special weather statement, Mar 31, 7:00 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EDT SUN MAR 31 2013

GAZ087-088-099-100-SCZ040-312330-
ALLENDALE-BULLOCH-CANDLER-JENKINS-SCREVEN-
700 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND ALLENDALE COUNTIES THROUGH 730 PM EDT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES EAST OF
LAWTON TO COLLINS LAKE...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...BUTTS...CAPTOLO...DOVER...
EMMALANE...HERNDON...HILLTONIA...HOPEULIKIT...HUNTERS...
MIDDLEGROUND...MILLEN...MILLHAVEN...PERKINS...PORTAL...ROCKY FORD...
SCARBORO...SYLVANIA...WOODCLIFF AND APPLETON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8215 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3288 8213 3292 8209
      3293 8196 3296 8184 3292 8176 3302 8159
      3307 8131 3252 8159 3249 8217
TIME...MOT...LOC 2300Z 254DEG 33KT 3288 8178 3255 8197
Special weather statement, Mar 31, 7:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT SUN MAR 31 2013

SCZ043-312330-
INLAND COLLETON-
715 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 730 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIDNEY TO 8 MILES
SOUTHWEST OF STOKES...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3303 8043 3276 8078 3287 8090 3306 8060
      3306 8056
TIME...MOT...LOC 2316Z 316DEG 30KT 3299 8052 3283 8078
Special weather statement, Mar 31, 7:29 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT SUN MAR 31 2013

SCZ043>045-050-052-010030-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-TIDAL BERKELEY-
729 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 830 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CROSS CROSS ROADS
TO DRAWDY...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHARLESTON AIRPORT...COTTAGEVILLE...CROSS...DORCHESTER...GIVHANS
FERRY STATE PARK...GOOSE CREEK...HANAHAN...JACKSONBORO...JAMESTOWN...
LADSON...MONCKS CORNER...NORTH CHARLESTON...NORTHERN LAKE
MOULTRIE...PINOPOLIS...RAVENEL...RIDGEVILLE...SOUTHERN LAKE
MOULTRIE...SUMMERVILLE...WALTERBORO AND WEST ASHLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3270 8010 3281 8077 3326 8034 3330 8026
      3337 8024 3342 8019 3344 7988 3341 7985
      3338 7979 3332 7974 3328 7957 3325 7952
TIME...MOT...LOC 2328Z 260DEG 30KT 3333 8006 3285 8060
Special weather statement, Mar 31, 7:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT SUN MAR 31 2013

GAZ087-088-100-SCZ040-010015-
ALLENDALE-BULLOCH-JENKINS-SCREVEN-
731 PM EDT SUN MAR 31 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND ALLENDALE COUNTIES THROUGH 815 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM APPLETON TO
HERNDON...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...BUTTS...EMMALANE...HERNDON...HILLTONIA...
MILLEN...MILLHAVEN...ROCKY FORD...SCARBORO...SYLVANIA...WOODCLIFF...
ALLENDALE...APPLETON...BARTON...SEIGLING AND SYCAMORE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8180 3292 8176 3301 8162 3310 8117
      3306 8113 3282 8139 3263 8187 3270 8210
      3282 8215
TIME...MOT...LOC 2331Z 246DEG 32KT 3298 8140 3282 8211

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:03 PM EDTSpecial Weather StatementCHSJasper27 min
Mar 31, 6:13 PM EDTSpecial Weather StatementCHSHampton32 min
Mar 31, 6:42 PM EDTSpecial Weather StatementCHSColleton33 min
Mar 31, 6:55 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester35 min
Mar 31, 6:58 PM EDTSpecial Weather StatementCHSColleton32 min
Mar 31, 7:00 PM EDTSpecial Weather StatementCHSAllendale30 min
Mar 31, 7:15 PM EDTSpecial Weather StatementCHSColleton15 min
Mar 31, 7:29 PM EDTSpecial Weather StatementCHSBerkeley, Colleton, Dorchester61 min
Mar 31, 5:49 PM EDTSpecial Weather StatementCHSEffingham26 min
Mar 31, 6:34 PM EDTSpecial Weather StatementCHSCandler26 min

Nearby

Special Weather Statements in Georgia, 2013Special Weather Statements in South Carolina, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.